Alert archive / California / Wind Advisories in 2020

Wind Advisory 10, NWS San Diego, CA

April 12, 2020Riverside County, San Diego County, California

NWS San Diego, CA issued this wind advisory at Apr 12, 2020, 7:52 AM PDT for Riverside County, San Diego County, California. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Apr 12, 2020, 7:52 AM PDT (14:52 UTC)
Expired
Apr 13, 2020, 8:00 AM PDT
In force
24 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Diego County, CA

The radar

The San Diego radar (KNKX), 80 km from the middle of the area, began a volume at 14:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 2.9 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2020-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2020-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
596 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

423 
WWUS76 KSGX 121452
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
752 AM PDT Sun Apr 12 2020

CAZ056-058-061-062-065-122300-
/O.NEW.KSGX.WI.Y.0010.200412T1452Z-200413T1500Z/
Riverside County Mountains-San Diego County Mountains-
Coachella Valley-San Diego County Deserts-
San Gorgonio Pass Near Banning-
Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley,
Indio, Palm Springs, Cathedral City, Palm Desert, 
Palm Desert Country, La Quinta, Coachella, Borrego Springs, 
Banning, and Desert Hot Springs
752 AM PDT Sun Apr 12 2020

...WIND ADVISORY IN EFFECT UNTIL 8 AM PDT MONDAY...

* WHAT...West winds 20 to 30 mph with gusts to 45 mph. Stronger
  through and below passes. Local gusts 55 to 60 MPH through and 
  below the San Gorgonio Pass. 

* WHERE...Riverside County Mountains, San Diego County 
  Mountains, Coachella Valley, San Diego County Deserts and San 
  Gorgonio Pass Near Banning.

* WHEN...Until 8 AM PDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs and palm fronds could be blown down. Travel will be 
  hazardous in some areas for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego
3 follow-up statements
766 
WWUS76 KSGX 122057
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
157 PM PDT Sun Apr 12 2020

CAZ056-058-061-062-065-130500-
/O.CON.KSGX.WI.Y.0010.000000T0000Z-200413T1500Z/
Riverside County Mountains-San Diego County Mountains-
Coachella Valley-San Diego County Deserts-
San Gorgonio Pass Near Banning-
Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley,
Indio, Palm Springs, Cathedral City, Palm Desert, 
Palm Desert Country, La Quinta, Coachella, Borrego Springs, 
Banning, and Desert Hot Springs
157 PM PDT Sun Apr 12 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT MONDAY...

* WHAT...West winds 20 to 30 mph with gusts to 45 mph. Stronger
  through and below passes. Local gusts 55 to 60 MPH through and
  below the San Gorgonio Pass.

* WHERE...San Diego County Deserts, San Diego County Mountains, 
  Coachella Valley, Riverside County Mountains and San Gorgonio 
  Pass Near Banning.

* WHEN...Until 8 AM PDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs and palm fronds could be blown down. Travel will be 
  hazardous in some areas for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego
522 
WWUS76 KSGX 130456
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
956 PM PDT Sun Apr 12 2020

CAZ056-058-061-062-065-131300-
/O.CON.KSGX.WI.Y.0010.000000T0000Z-200413T1500Z/
Riverside County Mountains-San Diego County Mountains-
Coachella Valley-San Diego County Deserts-
San Gorgonio Pass Near Banning-
Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley,
Indio, Palm Springs, Cathedral City, Palm Desert, 
Palm Desert Country, La Quinta, Coachella, Borrego Springs, 
Banning, and Desert Hot Springs
956 PM PDT Sun Apr 12 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT MONDAY...

* WHAT...West winds 20 to 30 mph with gusts to 45 mph. Stronger
  through and below passes. Isolated gusts to 60 mph through and 
  below the San Gorgonio Pass.

* WHERE...San Diego County Deserts, San Diego County Mountains, 
  Coachella Valley, Riverside County Mountains and San Gorgonio 
  Pass Near Banning.

* WHEN...Until 8 AM PDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

See weather.gov for more details

jmb
663 
WWUS76 KSGX 130902
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
202 AM PDT Mon Apr 13 2020

CAZ056-058-061-062-065-131500-
/O.CON.KSGX.WI.Y.0010.000000T0000Z-200413T1500Z/
Riverside County Mountains-San Diego County Mountains-
Coachella Valley-San Diego County Deserts-
San Gorgonio Pass Near Banning-
202 AM PDT Mon Apr 13 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING...

* WHAT...West winds 15 to 25 mph with gusts to 45 mph.

* WHERE...In the northern Coachella Valley below the San Gorgonio
  Pass and along and near the desert slopes of the mountains in
  Riverside and San Diego Counties.

* WHEN...Until 8 AM PDT this morning.

* IMPACTS...Gusty winds could blow around unsecured objects.
  Travel will be hazardous for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego

17

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Apr 12, 2:57 AM PDT, 4 hours 55 minutes earlier.

Area forecast discussion, Apr 12, 2:57 AM PDT, 4 hours 55 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
257 AM PDT Sun Apr 12 2020

.SYNOPSIS...
A weak upper level trough from the north will lift the moist air
in place along and west of our mountains, to generate some
occasional light precipitation through Monday. The trough will
move east Tuesday, setting us up for some dry and warmer weather
through Thursday. A more unsettled pattern returns late next week
for cooler conditions, more clouds, and the potential for more
showers.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

.Highlights...

* Few light showers along and west of mountains through Monday
* Dry, sunny, and much warmer Tuesday-Thursday
* Turning cooler with additional showers possible late week

Satellite imagery shows marine layer cloudiness locked in west of
the mountains. An upper level trough is digging south and will
lift the marine layer to allow for some light showers to develop.
Some drizzle already occurring here at the office early this
morning. A few light showers will be possible along and west of
the mountains through Monday under cloudiness. Rainfall amounts
will be just a few hundredths of an inch. Patchy wet roads from
time to time will be the main impact (low impact). Sunshine will
be seen across the deserts.

The upper trough will move east on Tuesday with dry, sunny, and
much warmer weather conditions Tuesday-Thursday as weak upper
ridging takes hold. At or even slight above normal in some parts
west of the mountains for a change.

This warmer pattern doesn't last long though as there is model
consensus in bringing down another upper trough from the north
late this week. This will bring again cooler conditions to
Southern California, back below normal, along with the potential
of more showers. Right now, low impact/light precipitation is
favored.

&&

.AVIATION...
121000Z...Coast/Valleys/Mountains...Widespread BKN-OVC low clouds
will extend from the coast to the coastal slopes with bases 2000-
4000 ft MSL with tops to 6000 ft MSL and higher terrain obscured
through Monday morning except some SCT-BKN clouds this afternoon.
Vis will mostly be 6+ miles below the clouds. Isolated -SHRA will
occur at times through tonight. Local west winds 20-30 knots with
gusts to 40 knots will occur from the mountain crests to the desert
slopes through Monday morning.

Deserts...Mostly clear with unrestricted vis through Monday morning.

&&

.MARINE...
No hazardous marine weather is expected through Thursday.

&&

.SKYWARN...
Skywarn activation will not be needed today.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...NONE.
&&

PUBLIC...Gregoria
AVIATION/MARINE...Maxwell

Nearby

Wind Advisories in California, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.